Alert archive / Ohio / River Flood Warnings in 2013
River Flood Warning 86, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Dec 22, 2013, 4:57 AM EST for Defiance County, Henry County, Ohio. It took effect at Dec 22, 2013, 7:40 PM EST. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2013, 4:57 AM EST (09:57 UTC)
- In effect from
- Dec 22, 2013, 7:40 PM EST
- Expired
- Dec 25, 2013, 8:42 AM EST
- In force
- 61 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Defiance County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River near Defiance (DEFO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
696
WGUS43 KIWX 220957
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EST SUN DEC 22 2013
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES
MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY
SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
DEFIANCE COUNTIES
.RECENT HEAVY RAINFALL AND SNOWMELT HAS CAUSED MINOR TO MODERATE
FLOODING ALONG AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
OHC039-069-230957-
/O.NEW.KIWX.FL.W.0086.131223T0040Z-131225T1342Z/
/DEFO1.1.ER.131223T0040Z.131223T1800Z.131224T1342Z.NO/
457 AM EST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE MAUMEE RIVER NEAR DEFIANCE
* FROM THIS EVENING TO WEDNESDAY MORNING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY EVENING AND
CREST NEAR 11.2 FEET AROUND 1 PM MONDAY DECEMBER 23 AND FALL BELOW
FLOOD STAGE AROUND 8 AM TUESDAY DECEMBER 24.
* AT 12.3 FEET...FLOODING BEGINS ON AUGLAIZE AND EAST FRONT STREETS
AND IN THE REAR OF THE BUILDING AT LEEVER GLASS.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC069-230956-
/O.NEW.KIWX.FL.W.0087.131222T2330Z-131226T1048Z/
/CPBO1.1.ER.131222T2330Z.131223T1200Z.131225T1048Z.NO/
457 AM EST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE MAUMEE RIVER AT NAPOLEON
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT.
* AT 4 AM SUNDAY THE STAGE WAS 4.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY EVENING AND
CREST NEAR 14.7 FEET AROUND 1 PM MONDAY DECEMBER 23 AND FALL BELOW
FLOOD STAGE AROUND 5 AM WEDNESDAY DECEMBER 25.
* AT 15.0 FEET...FLOOD WATER WILL THREATEN SOME BUILDINGS IN THE EAST
END OF NAPOLEON AND CAUSE SEVERAL ROADS TO BECOME IMPASSIBLE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.2 FEET WHICH OCCURRED
ON FEB 13 2009.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$
INC003-033-OHC039-230956-
/O.NEW.KIWX.FL.W.0088.131223T0300Z-131226T2000Z/
/NVLI3.1.ER.131223T0300Z.131224T1800Z.131225T2000Z.NO/
457 AM EST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* FROM THIS EVENING TO THURSDAY AFTERNOON.
* AT 4 AM SUNDAY THE STAGE WAS 9.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY NIGHT AND
CREST NEAR 12.4 FEET AROUND 7 PM TUESDAY DECEMBER 24 AND FALL
BELOW FLOOD STAGE AROUND 3 PM WEDNESDAY DECEMBER 25.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF
NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST.
JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET WHICH OCCURRED
ON DEC 14 2007.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$2 follow-up statements
194
WGUS83 KIWX 222245
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EST SUN DEC 22 2013
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH
COUNTIES
SALAMONIE RIVER BELOW WARREN AFFECTING BLACKFORD...HUNTINGTON...
JAY...WABASH AND WELLS COUNTIES
AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND
PUTNAM COUNTIES
AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT AFFECTING DEFIANCE COUNTY
BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY
MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES
MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY
SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
DEFIANCE COUNTIES
SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT
COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES
TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
COUNTIES
.RECENT SNOWMELT AND HEAVY RAINFALL HAS CAUSED MINOR TO MODERATE
FLOODING ALONG AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
OHC003-125-137-232245-
/O.EXT.KIWX.FL.W.0078.000000T0000Z-131225T1200Z/
/FTJO1.2.ER.131222T1320Z.131223T1200Z.131224T1200Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE AUGLAIZE RIVER NEAR FORT JENNINGS
* UNTIL WEDNESDAY MORNING.
* AT 5 PM SUNDAY THE STAGE WAS 15.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 16.2 FEET AROUND 7
AM MONDAY DECEMBER 23 AND FALL BELOW FLOOD STAGE AROUND 7 AM
TUESDAY DECEMBER 24.
* AT 16.0 FEET...MODERATE FLOODING BEGINS ALONG THE AUGLAIZE RIVER
WITH SECONDARY ROADS AND AGRICULTURAL LANDS AS WELL AS HOMES
NEAREST THE RIVER BEING AFFECTED BY FLOOD WATERS. SOME EVACUATIONS
OF PEOPLE AND PROPERTY MAY BE NECESSARY.
&&
LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
4081 8433
$$
OHC039-232245-
/O.EXT.KIWX.FL.W.0083.000000T0000Z-131225T1352Z/
/DFCO1.2.ER.131223T0806Z.131223T1800Z.131224T1352Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT
* UNTIL WEDNESDAY MORNING.
* AT 5 PM SUNDAY THE STAGE WAS 16.6 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY MONDAY
MORNING AND CREST NEAR 23.0 FEET AROUND 1 PM MONDAY DECEMBER 23
AND FALL BELOW FLOOD STAGE AROUND 8 AM TUESDAY DECEMBER 24.
* AT 23.0 FEET...HOMES ON RIVERSIDE AVENUE IN DEFIANCE BEGIN TO
FLOOD.
&&
LAT...LON 4125 8442 4129 8436 4128 8434 4126 8435
4123 8439
$$
OHC137-232245-
/O.EXT.KIWX.FL.W.0079.000000T0000Z-131226T1832Z/
/OTTO1.2.ER.131222T1115Z.131224T0600Z.131225T1832Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE BLANCHARD RIVER AT OTTAWA
* UNTIL THURSDAY AFTERNOON.
* AT 5 PM SUNDAY THE STAGE WAS 26.8 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 28.9 FEET AROUND 1
AM TUESDAY DECEMBER 24 AND FALL BELOW FLOOD STAGE AROUND 1 PM
WEDNESDAY DECEMBER 25.
* AT 29.0 FEET...WIDESPREAD MAJOR FLOODING OCCURS THROUGHOUT DOWNTOWN
OTTAWA.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$
INC001-003-OHC161-232245-
/O.EXT.KIWX.FL.W.0080.131224T0300Z-000000T0000Z/
/DCRI3.2.ER.131224T0300Z.131226T0600Z.000000T0000Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SAINT MARYS RIVER NEAR DECATUR
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 5 PM SUNDAY THE STAGE WAS 14.3 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY NIGHT AND
CREST NEAR 20.3 FEET AROUND 1 AM THURSDAY DECEMBER 26. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
* AT 20.5 FEET...INDIANA 101 NORTH OF PLEASANT MILLS IS CLOSED BY
FLOOD WATER. EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS.
RESIDENTS OF THE EAST AND SOUTHEAST SIDE OF DECATUR BECOME
CONCERNED.
&&
LAT...LON 4093 8506 4094 8504 4084 8591 4082 8494
$$
INC053-103-169-232245-
/O.EXT.KIWX.FL.W.0089.000000T0000Z-131224T0130Z/
/MROI3.1.ER.131222T2111Z.131223T0000Z.131223T0130Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MISSISSINEWA RIVER NEAR MARION
* UNTIL MONDAY EVENING.
* AT 5 PM SUNDAY THE STAGE WAS 12.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.1 FEET AROUND 7
PM SUNDAY DECEMBER 22 AND FALL BELOW FLOOD STAGE AROUND 8 PM
SUNDAY DECEMBER 22.
* AT 12.0 FEET...RIVER IS AT FLOOD STAGE. COUNTY ROAD 1125 SOUTH NEAR
MATTHEWS BEGINS TO FLOOD. THE RESTAURANT NEAR THE RIVER GAGE BEGINS
TO FLOOD. WATER BEGINS TO ENTER MATTER PARK AND CROSSES NORTH
WASHINGTON STREET. BASEMENTS AND HOMES ALONG BOOTS CREEK BEGIN TO
FLOOD. A FEW RESIDENTS ALONG RIVER ROAD BECOME CONCERNED. FLOOD
WATER APPROACHES RESTAURANT NEAR CHARLES PARK
&&
LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567
$$
INC009-069-075-169-179-232245-
/O.EXT.KIWX.FL.W.0081.000000T0000Z-131224T1312Z/
/WRNI3.1.ER.131222T1145Z.131223T0000Z.131223T1312Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SALAMONIE RIVER BELOW WARREN
* UNTIL TUESDAY MORNING.
* AT 5 PM SUNDAY THE STAGE WAS 12.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.6 FEET AROUND 7
PM SUNDAY DECEMBER 22 AND FALL BELOW FLOOD STAGE AROUND 8 AM
MONDAY DECEMBER 23.
* AT 12.0 FEET...THE RIVER REACHES FLOOD STAGE WITH MINOR FLOODING OF
LOW AGRICULTURAL LAND AND ROADS NEAREST THE RIVER.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$
INC069-179-232245-
/O.CON.KIWX.FL.W.0090.000000T0000Z-131224T1000Z/
/BLFI3.1.ER.131222T1444Z.131222T1600Z.131223T1000Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING CONTINUES FOR
THE WABASH RIVER NEAR BLUFFTON
* UNTIL LATE MONDAY NIGHT.
* AT 11 AM SUNDAY THE STAGE WAS 10.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE
AROUND 5 AM MONDAY DECEMBER 23.
* AT 10.0 FEET...THE RIVER IS AT FLOOD STAGE. FLOODING OF
AGRICULTURAL LAND BEGINS.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$
OHC039-069-232244-
/O.EXT.KIWX.FL.W.0086.131224T0000Z-131225T0700Z/
/DEFO1.1.ER.131224T0000Z.131224T0600Z.131224T0700Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MAUMEE RIVER NEAR DEFIANCE
* FROM MONDAY EVENING TO LATE TUESDAY NIGHT.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY EVENING
AND CREST NEAR 10.1 FEET AROUND 1 AM TUESDAY DECEMBER 24 AND FALL
BELOW FLOOD STAGE AROUND 2 AM TUESDAY DECEMBER 24.
* AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC069-232244-
/O.EXT.KIWX.FL.W.0087.131223T1112Z-131226T0900Z/
/CPBO1.1.ER.131223T1112Z.131224T0600Z.131225T0900Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MAUMEE RIVER AT NAPOLEON
* FROM MONDAY MORNING TO LATE WEDNESDAY NIGHT.
* AT 4 PM SUNDAY THE STAGE WAS 7.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY MORNING
AND CREST NEAR 13.5 FEET AROUND 1 AM TUESDAY DECEMBER 24 AND FALL
BELOW FLOOD STAGE AROUND 4 AM WEDNESDAY DECEMBER 25.
* AT 12.5 FEET...RECREATIONAL CAMPGROUNDS NEAR NAPOLEON BEGIN TO
FLOOD.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$
INC003-033-OHC039-232244-
/O.EXT.KIWX.FL.W.0088.131223T1200Z-131226T0600Z/
/NVLI3.1.ER.131223T1200Z.131224T0000Z.131225T0600Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* FROM MONDAY MORNING TO LATE WEDNESDAY NIGHT.
* AT 5 PM SUNDAY THE STAGE WAS 11.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE MONDAY MORNING
AND CREST NEAR 12.2 FEET AROUND 1 PM TUESDAY DECEMBER 24 AND FALL
BELOW FLOOD STAGE AROUND 1 AM WEDNESDAY DECEMBER 25.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF
NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST.
JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-232244-
/O.CON.KIWX.FL.W.0084.000000T0000Z-000000T0000Z/
/STRO1.1.ER.131222T1524Z.131225T1200Z.000000T0000Z.NO/
545 PM EST SUN DEC 22 2013
THE FLOOD WARNING CONTINUES FOR
THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE.
* AT 5 PM SUNDAY THE STAGE WAS 11.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.9 FEET AROUND 1
PM WEDNESDAY DECEMBER 25 AND BEGIN FALLING.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS
NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$104
WGUS83 KIWX 230333
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 PM EST SUN DEC 22 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND
WABASH COUNTIES
MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
OHC039-069-230403-
/O.CAN.KIWX.FL.W.0086.000000T0000Z-131225T0700Z/
/DEFO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 PM EST SUN DEC 22 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MAUMEE RIVER NEAR DEFIANCE
* FLOOD STAGE IS 10.0 FEET.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
INC003-069-169-230403-
/O.CAN.KIWX.FL.W.0082.000000T0000Z-131224T0721Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 PM EST SUN DEC 22 2013
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE RIVER ABOVE HUNTINGTON
* AT 10 PM SUNDAY THE STAGE WAS 13.4 FEET
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.6 FEET SUNDAY
AFTERNOON. THE RIVER WILL CONTINUE FALLING.
* AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS.
&&
LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
4080 8568
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 22, 3:49 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 22, 3:49 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 AM EST SUN DEC 22 2013 .SYNOPSIS... ISSUED AT 344 AM EST SUN DEC 22 2013 LOW PRESSURE WILL MOVE NORTHEAST FROM OHIO ACROSS THE LOWER GREAT LAKES TODAY. LIGHT RAIN... SNOW... AND SOME FREEZING RAIN WILL LINGER ACROSS THE AREA TODAY... WITH SCATTERED SNOW SHOWERS POSSIBLE TONIGHT. HIGHS TODAY WILL MOSTLY BE IN THE 30S BUT BRIEFLY HIT THE 50S OVER SOUTHEAST PARTS OF THE AREA THIS MORNING BEFORE FALLING OFF LATER TODAY. LOWS TONIGHT WILL BE IN THE 20S ACROSS THE AREA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM EST SUN DEC 22 2013 DRIER AIR IN MID LEVELS HAS MOVED INTO OUR AREA THIS MORNING BUT STILL SUFFICIENT MOISTURE/LIFT IN LOW LEVELS FOR -RA TO REDEVELOP WITHIN THIS DRY SLOT. HEAVY RAINFALL HAS SHIFTED EAST SO HAVE CANCELED REMAINING PORTION OF FLOOD WATCH EARLY. AREAL FLOOD WARNINGS DUE TO RUNOFF OF HEAVY RAINFALL OVER THE PAST 24HRS WILL REMAIN IN EFFECT THIS MORNING ACROSS SE 1/2 OF CWA. TEMPS CONT TO HOVER AROUND FREEZING OVER N-NW PORTION OF THE CWA AND SHOULD THROUGH MUCH OF THE MORNING... THUS WILL EXTEND THE FREEZING RAIN ADVISORY FOR SRN MI UNTIL NOON AND ALSO ADD LAPORTE COUNTY WHERE TEMPS HAVE FALLEN TO FREEZING. CAA WITH MOIST CYCLONIC FLOW AS LOW DEPARTS WILL RESULT IN PRECIP CHANGING TO SNOW SHOWERS FROM NW-SE THIS AFTN/EVE. SMALL ACCUMS PSBL OVER NW WHERE SOME LAKE ENHANCEMENT WILL OCCUR. TEMPS SHOULDNT MOVE MUCH TODAY. THE ONLY EXCEPTION IS ACROSS THE FAR SE WHICH APPEARS HEADED BACK INTO THE WARM SECTOR AS THE LOW MOVES NE ACROSS NW OH. AN EARLY MORNING HIGH IN THE 50S IN THIS AREA WILL BE FOLLOWED BY FALLING TEMPS THE REST OF THE DAY. CLOUDS SHOULD TEMPER CAA TONIGHT WITH LOWS EXPECTED IN THE 20S. && .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 344 AM EST SUN DEC 22 2013 MUCH COLDER AIR WILL FILTER INTO THE REGION EARLY THIS WEEK IN THE WAKE OF THE EASTWARD PROGRESSING FRONTAL BOUNDARY. TEMPERATURES WILL REMAIN BELOW NORMAL LEVELS THROUGHOUT THE LONG TERM PERIOD WITH ONLY A SLIGHT REPRIEVE FROM THE COLD EXPECTED ON CHRISTMAS DAY AND THURSDAY. HIGHLY MERIDIONAL FLOW WILL BRING MULTIPLE CHANCES FOR LIGHT SNOW THROUGHOUT THE WEEK...HOWEVER NO SIGNIFICANT ACCUMULATIONS ARE NOT ANTICIPATED. A LONG WAVE TROUGH WILL SWING INTO THE NORTHERN GREAT LAKES REGION MONDAY PROVIDING A SMALL CHANCE FOR SOME LIGHT LAKE EFFECT MONDAY INTO MONDAY NIGHT. SNOW WILL GRADUALLY DIMINISH EARLY TUESDAY AS A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS IN. TEMPERATURES WILL SEE MINIMAL DIURNAL CHANGE MONDAY WITH HIGHS REMAINING IN THE MID 20S/LOW 30S. MONDAY NIGHT LOWS WILL BOTTOM OUT IN THE SINGLE DIGITS AND LOW TEENS. COLD AIR WILL REMAIN THROUGH TUESDAY WITH HIGHS NEAR 20 AND LOWS IN THE MID TEENS. RELATIVELY WARMER AIR WILL FILL IN AS THE RIDGE PROGRESSES EASTWARD WEDNESDAY. ALTHOUGH TEMPS WILL REMAIN A COUPLE DEGREES BELOW NORMAL WITH HIGHS RANGING FROM THE UPPER 20S NORTH TO THE LOW 30S SOUTH WEDS AND THURS. ANOTHER UPPER LEVEL WAVE WILL APPROACH THE REGION WEDNESDAY WHICH WILL KEEP ALIVE HOPE FOR A LIGHT CHRISTMAS SNOW MAINLY ACROSS OUR NORTHWESTERN COUNTIES. TEMPERATURES WILL DROP OFF ONCE AGAIN THURSDAY NIGHT WITH BELOW NORMAL TEMPS CONTINUING INTO THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 1224 AM EST SUN DEC 22 2013 MID LEVEL DRY SLOT RACING NE INTO INDIANA EARLY THIS MORNING WAS CAUSING WIDESPREAD HEAVY RAIN TO SHIFT EAST OF THE AREA. STILL SCT SHOWERS AND DRIZZLE UPSTREAM AS UVM CONTG OVER THE AREA. WITH MOIST LOW LEVELS AND CYCLONIC FLOW CONTG THROUGH THE PERIOD EXPECT IFR CIGS TO PERSIST OVERNIGHT GRDLY RISING TO MVFR DURING THE DAY SUNDAY. LIGHT RAIN/DRIZZLE SHOULD GRDLY TRANSITION TO -SN/-SHSN AT SBN AS COLDER AIR WRAPS IN AROUND THE LOW AND MID LEVEL MOISTURE IN COMMA HEAD WORKS ITS WAY BACK INTO NW INDIANA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FREEZING RAIN ADVISORY UNTIL 11 AM CST THIS MORNING FOR INZ003. MI...FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR MIZ077>081. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 AM EST MONDAY FOR LMZ043-046. && SYNOPSIS...JT SHORT TERM...JT LONG TERM...KG AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 21, 4:07 PM EST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EST SAT DEC 21 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-222115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 407 PM EST SAT DEC 21 2013 /307 PM CST SAT DEC 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT FLOODING DUE TO HEAVY RAINFALL AND RECENT SNOW MELT IS POSSIBLE OVER THE AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED... HEAVIEST SOUTH OF ROUTE 24. AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS SOUTHEAST PORTIONS OF THE AREA TONIGHT. THERE IS A CHANCE OF FREEZING RAIN MAINLY ACROSS SOUTHERN LOWER MICHIGAN THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME FLOODING DUE TO HEAVY RAINFALL TONIGHT... MAY PERSIST THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-222115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Dec 21, 10:58 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
12/21/2013 M2.94 INCH PUTNAM OH PUBLIC
TOTAL SINCE MIDNIGHT.
&&
BENTLEYLocal storm report, Dec 21, 10:59 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 PM EST SAT DEC 21 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 3 WSW AVILLA 41.35N 85.30W
12/21/2013 M1.70 INCH NOBLE IN COOP OBSERVER
COOP OBSERVER STATION AVILLA 3SW /AVII3/
HEAVY RAIN DURATION 24 HOURS
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Dec 21, 11:00 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM FLOOD PORTLAND 40.43N 84.98W
12/21/2013 JAY IN PUBLIC
SEVERAL REPORTS OF FLOODING IN PORTLAND
&&
BENTLEYLocal storm report, Dec 21, 11:42 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN PORTLAND 40.43N 84.98W
12/21/2013 M4.38 INCH JAY IN EMERGENCY MNGR
RAINFALL TOTAL SO FAR FOR SATURDAY. STREETS CLOSED BY
HIGH WATER. CITY SAND-BAGGING OPERATIONS UNDERWAY.
&&
JTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:36 PM EST | Areal Flood Warning | IWX | Fulton, Henry | 24 hr |
| Dec 21, 10:28 PM EST | River Flood Warning | IWX | Defiance | 4 days |
| Dec 21, 10:28 PM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 5 days |
| Dec 22, 4:57 AM EST | River Flood Warning | IWX | Henry | 4 days |
| Dec 22, 4:57 AM EST | River Flood Warning | IWX | Defiance | 4 days |
Nearby
River Flood Warnings in Ohio, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.